Wildfire, Baxter
- When
- April 1, 7:00 PM CST to April 2, 6:00 PM CST
- Where
- Baxter forecast zone
- Reported by
- Park/Forest Service
- Coordinates
- 36.287, -92.337 (the zone’s center; the record gives no point)
On the 1st and 2nd, a wildfire 2 miles south of Norfork in Baxter County burned 126 acres.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS LZK wrote it up.
On the 1st and 2nd, a wildfire 2 miles south of Norfork in Baxter County burned 126 acres.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before the first event at Apr 1, 5:48 PM CST, 1 hour 12 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LITTLE ROCK AR 648 PM CDT SUN APR 1 2012 .AVIATION...DISCUSSION FOR 00Z TAFS CONCERNS FOR THIS TAF PD ARE SIMILAR TO CONCERNS NOTED OVER THE PAST COUPLE OF DAYS AS LOW CLOUDS AND FOG TRY TO DEVELOP OVER THE SOUTHERN HALF OF AR. HAVE FOR THE MOST PART KEPT GOING TRENDS IN TAFS THOUGH HAVE BROUGHT THE NRN SITES BACK TO VFR THROUGH THE PD AS LOW CLOUDS/FOG HAVE NOT REALLY DEVELOPED MUCH IN THE NORTH LATELY. WINDS WILL BE SWLY OVERNIGHT AND GENERALLY SRLY ON MONDAY. && .PREV DISCUSSION... /ISSUED 239 PM CDT SUN APR 1 2012/ SHORT TERM...TONIGHT THROUGH WEDNESDAY NIGHT MORNING STRATUS ACROSS PARTS OF CENTRAL AND SOUTHERN ARKANSAS COMPLICATED THE AFTERNOON TEMPERATURE FORECAST A BIT. TEMPS WERE SLOW TO RESPOND BECAUSE OF THE CLOUDS...BUT CLOUD COVER FINALLY DISSIPATED AROUND LUNCH TIME AND READINGS HAVE RESPONDED QUICKLY. THE WARMEST SPOTS THIS AFTERNOON ARE IN THE WEST AND NORTHERN PARTS OF THE STATE WHERE NO CLOUDS WERE OBSERVED THIS MORNING. EXPECT SIMILAR CONDITIONS TOMORROW MORNING WITH SOME MORNING CLOUDS AND MAYBE A TOUCH OF FOG IN THE SOUTH. TEMPERATURES SHOULD BE RELATIVELY CLOSE TO WHAT WAS OBSERVED TODAY...WITH THE COOLEST TEMPS IN THE SOUTH. TOMORROW...A SMALL AREA OF UPPER LOW PRESSURE STUCK ALONG THE TEXAS COAST WILL GET PULLED BACK TO THE NORTH AS THE STRONGER AND MUCH TALKED ABOUT CLOSED LOW BEGINS TO TAKE SHAPE OVER NEW MEXICO. WITH WARM TEMPERATURES AND SOME SLIGHT HEIGHT FALLS ASSOC WITH THIS FEATURE MOVING NORTH...THERE COULD BE A FEW SHOWERS AND/OR TSTMS IN THE SOUTHERN PARTS OF THE STATE TOMORROW EVENING. DO HAVE SOME 15-20 PERCENT PRECIP CHANCES GOING IN THE SOUTH MON EVENING TO ACCOUNT FOR THIS. MOVING INTO THE TUE AND WED TIME FRAME...IT IS CLEAR THERE WILL BE A FEW NOTABLE ROUNDS OF SHOWERS/TSTMS AS ENERGY ROTATES AROUND THE UPPER LOW. WHAT IS STILL SOMEWHAT UNCLEAR IS EXACTLY WHEN THOSE DISTINCT ROUNDS OF PRECIP WILL OCCUR...VERSUS THE DISTINCT DRY OR DRIER TIME PERIODS. FOR THIS REASON...I HAVE RAIN CHANCES INCREASING TO CHANCE LEVELS BY TUE MORNING AND REMAINING IN THE 40-50 PERCENT RANGE THROUGH WED MORNING BEFORE TAPERING OFF WED AFTERNOON. I AM JUST NOT CONFIDENT ENOUGH TO GO WITH 60 PERCENT OR MORE IN ANY GIVEN TIME PERIOD AT THIS POINT. EXPECT PRECIPITATION WILL TAPER OFF ACROSS THE SOUTHWEST BY WED EVENING...BUT MAY STILL SEE SOME LINGERING SHOWERS ACROSS THE NORTH/NORTHEAST PARTS OF THE CWA INTO LATE WED NIGHT OR EARLY THU MORNING AS THE UPPER LOW WILL STILL BE IN THE VICINITY OF NRN ARKANSAS. LONG TERM...THURSDAY THROUGH SATURDAY EXTENDED FORECAST STILL A BIT ON THE MUDDLED SIDE AND CONFIDENCE REMAINS LESS THAN NORMAL. PATTERN WILL BE DOMINATED BY UPPER TROUGHS OVER BOTH THE PACIFIC NORTHWEST AND THE NEW ENGLAND STATES WITH AN UPPER LOW SOMEWHERE OVER THE NATIONS MID SECTION. WHILE ALL THE MEDIUM RANGE MODELS AGREE ON THIS...THERE ARE ENOUGH DIFFERENCES AFTERWARD THAT NO ONE MODEL IS PREFERRED VERSUS ANOTHER. THAT BEING SAID...WILL USE A BLEND OF FORECAST SOLUTIONS. PERIOD INITIATES WITH AFOREMENTIONED PATTERN IN PLACE. CENTRAL CONUS UPPER LOW OVER NORTHERN ARKANSAS ACCORDING TO THE ECMWF WHILE THE GFS SOLUTION PLACES IT FARTHER NORTHWEST. ALL MODELS MOVE THE UPPER LOW TO THE SOUTHEAST AND CLOSE ENOUGH TO THE STATE THAT LOW END POPS WILL BE REQUIRED ACROSS THE NORTH. UPPER RIDGING WILL THEN DOMINATE UNTIL THE NEXT PIECE OF ENERGY KICKING OUT OF THE PACIFIC TROUGH PASSES TO THE NORTH LATE IN THE PERIOD. GFS BRINGS A COLD FRONT INTO NORTHWEST ARKANSAS SATURDAY NIGHT WHILE ECMWF NOT REALLY PICKING UP ON IT...MAINTAINING A NEARLY ZONAL UPPER FLOW. WILL GO AHEAD AND INTRODUCE LOW END POPS OVER THE NORTHWEST LATE IN THE PERIOD AND TAKE A WAIT AND SEE APPROACH. WITH UPPER RIDGING...IN ONE FORM OR ANOTHER...EXPECTED TO DOMINATE THROUGH THE PERIOD...TEMPERATURES WILL CONTINUE TO RUN ABOVE NORMAL FOR EARLY APRIL. MAV/MEX NUMBERS LOOK REASONABLE AND ARE GENERALLY ACCEPTED ALTHOUGH THEY WILL BE LOWERED BY A DEGREE OR TWO ON DAY SEVEN. && .PRELIMINARY POINT TEMPS/POPS... BATESVILLE AR 64 86 64 80 / 0 10 30 50 CAMDEN AR 65 85 65 81 / 0 20 40 50 HARRISON AR 64 86 62 77 / 0 10 40 50 HOT SPRINGS AR 65 85 65 80 / 0 20 40 50 LITTLE ROCK AR 64 86 65 81 / 0 20 30 50 MONTICELLO AR 66 86 66 84 / 0 20 30 50 MOUNT IDA AR 64 85 64 79 / 0 20 40 50 MOUNTAIN HOME AR 64 86 63 81 / 0 10 30 50 NEWPORT AR 65 86 65 81 / 0 10 30 50 PINE BLUFF AR 65 86 65 82 / 0 20 30 50 RUSSELLVILLE AR 63 86 64 80 / 0 20 40 50 SEARCY AR 64 86 64 80 / 0 10 30 50 STUTTGART AR 65 86 65 81 / 0 20 30 50 && .LZK WATCHES/WARNINGS/ADVISORIES...NONE. && AVIATION...63
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LITTLE ROCK AR 500 AM CDT SUN APR 1 2012 ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-021000- ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND- CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING- INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE- MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE- PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE- WOODRUFF-YELL- 500 AM CDT SUN APR 1 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS. .DAY ONE...TODAY AND TONIGHT OVERALL DRY WEATHER WITH VERY WARM HIGHS FROM THE MID AND UPPER 80S TO A FEW 90 DEGREE READINGS ARE EXPECTED TODAY. OTHERWISE NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY DRY WEATHER WITH CONTINUED VERY WARM TEMPERATURES ARE EXPECTED ON MONDAY. THEN A STORM SYSTEM FROM THE PLAINS WILL APPROACH THE AREA LATER MONDAY AND GRADUALLY MOVE THROUGH ARKANSAS THROUGH THURSDAY. THIS SLOW MOVING SYSTEM WILL BRING A FEW ROUNDS OF SHOWERS AND THUNDERSTORMS. THERE WILL BE SOME RISK OF STRONG TO SEVERE STORMS...BUT AT THIS TIME IT IS UNCERTAIN WHEN THE BEST PERIOD WILL BE AND FUTURE FORECASTS WILL FINE TUNE THIS. THE SYSTEM IS EXPECTED TO FINALLY PUSH EAST OF ARKANSAS LATE THURSDAY AND END THE CHANCE OF RAIN. DRY WEATHER CONDITIONS ARE BACK ON FRIDAY. THEN A SLIGHT CHANCE OF SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE SATURDAY WITH A WEAK SYSTEM EFFECTING THE AREA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. && VISIT NWS LITTLE ROCK ON THE WEB. GO TO HTTP://WEATHER.GOV AND CLICK ON CENTRAL ARKANSAS. 59
The national radar mosaic for the moment the first event began.
1 wildfire. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Arkansas in 2012Every state in 2012This day in weather historyWarnings in Arkansas, April 2012
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 364201.